Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.
Posted on: Sep 3, 2020 11:11AM - edited Sep 3, 2020 11:15AM by PurpleCat
Brief history: I took tamoxifen for about a year before learning it was either causing or aggravating gynecological problems. I quit the tamoxifen in March upon having ovaries and tubes removed, and started femara after feeling recovered from that surgery. Within a couple of weeks I started having joint pain, enough to wake me up at night and affect my gait. It was actually a relief to learn I was going to need a hysterectomy, because that meant tamoxifen, which I hadn't loved but had at least tolerated, would be an option again. I quit the femara two days before the hysterectomy, which was two weeks ago today, and for the first week I definitely felt much better than before, even factoring in the surgery. But over the last few days, the pain has gradually returned to my knees, shoulders, and hands, and this morning was almost as bad as before. It's discouraging, and I'm trying to understand what might be going on. No ovaries since March, but no pain until I started Femara, then drastic improvement when I quit, followed by a slow return to pain. Any similar experiences, anyone?